Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 3, 2021Clay County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 3, 2021, 1:17 PM CDT for Clay County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 1:17 PM CDT (18:17 UTC)
Expired
Jun 3, 2021, 2:00 PM CDT
In force
43 min
Issued by
NWS Nashville, TN

County Clay County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

736 
WWUS84 KOHX 031817
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
117 PM CDT Thu Jun 3 2021
 
TNZ010-031-031900-
Clay TN-Jackson TN-
117 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON AND CLAY
COUNTIES UNTIL 200 PM CDT...

At 117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or 11 miles northwest of Gainesboro, moving east
at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Celina, Whitleyville and Moss. 

LAT...LON 3649 8540 3650 8541 3650 8545 3646 8548
      3642 8582 3654 8581 3662 8565 3661 8550
      3662 8545
TIME...MOT...LOC 1817Z 251DEG 27KT 3650 8577 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:27 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 3, 12:27 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1227 PM CDT Thu Jun 3 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Did a quick update to the forecast to remove the early morning
warning. Also updated the pops and went close to the HRRR model as
it seems to have a good handle on the near term. The atmosphere
across middle TN is quite unstable with CAPE 2000 J/KG and LIs -6
or so. Current radar shows a line of showers and thunderstorms
extending from Portland to Greenbrier to Centerville. The CAMS
models picked up on the develop along I-65 this morning and have
most of everything moving east over the Plateau. With cloudy skies
afternoon high temperatures will be in the mid to upper 70s and
around 80 southwest.

&&

.AVIATION...
18Z TAF DISCUSSION.

Chances for showers and thunderstorms will continue this afternoon
mainly for KBNA/KMQY/KCSV. Rain will move off to the east this
evening and leave behind fog development overnight into Friday
morning. IFR and even LIFR vis/cigs will be possible at all
terminals, especially KCKV and KCSV. Southwesterly/westerly winds
today around 10 knots will be light and variable overnight, and
continue into the morning Friday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Barnwell
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
459 AM CDT Thu Jun 3 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-041000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
459 AM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to briefly severe storms are possible today. Damaging
winds and large hail will be possible. A few localized heavy
downpours will occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

13

In the hours before

Special weather statement, Jun 3, 8:56 AM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
856 AM CDT Thu Jun 3 2021

TNZ032>034-065-066-031445-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
856 AM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...NORTHERN WHITE...CENTRAL PUTNAM AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 945 AM CDT...

At 856 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Sparta, Algood, Monterey, Grimsley, Hamptons Crossroads,
Bakers Crossroads, Clarkrange, Crawford and Burgess Falls State Park.

This includes Interstate 40 between mile markers 287 and 313.

LAT...LON 3586 8555 3598 8565 3600 8564 3603 8566
      3641 8513 3641 8511 3643 8510 3645 8507
      3626 8488 3624 8488 3621 8491 3618 8490
      3615 8491 3614 8487
TIME...MOT...LOC 1356Z 233DEG 35KT 3599 8554

Barnwell
Special weather statement, Jun 3, 11:54 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
1154 AM CDT Thu Jun 3 2021

TNZ008-009-028-029-031745-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-
1154 AM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SUMNER...NORTHERN WILSON...MACON
AND TROUSDALE COUNTIES UNTIL 1245 PM CDT...

At 1154 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Westmoreland to near
Goodlettsville. Movement was east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gallatin, Lafayette, Hartsville, Hendersonville, Mount Juliet,
Goodlettsville, Westmoreland, Bethpage, Oak Grove, Bledsoe Creek
State Park, Dickerson Chapel Recreation Area, Cottontown and Green
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3662 8580 3642 8595 3643 8598 3640 8598
      3638 8605 3634 8610 3629 8614 3626 8612
      3625 8662 3626 8664 3629 8664 3632 8670
      3665 8639
TIME...MOT...LOC 1654Z 261DEG 30KT 3663 8637 3631 8668

Barnwell
Special weather statement, Jun 3, 1:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
117 PM CDT Thu Jun 3 2021

TNZ010-031-031900-
Clay TN-Jackson TN-
117 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON AND CLAY
COUNTIES UNTIL 200 PM CDT...

At 117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or 11 miles northwest of Gainesboro, moving east
at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Celina, Whitleyville and Moss.

LAT...LON 3649 8540 3650 8541 3650 8545 3646 8548
      3642 8582 3654 8581 3662 8565 3661 8550
      3662 8545
TIME...MOT...LOC 1817Z 251DEG 27KT 3650 8577

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:00 PM CDTSpecial Weather StatementOHXMontgomery, Stewart45 min
Jun 2, 8:05 PM CDTSpecial Weather StatementOHXHouston, Humphreys40 min
Jun 2, 8:35 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys13 min
Jun 2, 8:39 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart36 min
Jun 2, 8:51 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys24 min
Jun 2, 9:10 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson35 min
Jun 2, 9:21 PM CDTTornado WarningOHXMontgomery, Robertson24 min
Jun 2, 9:46 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson14 min
Jun 3, 2:52 AM CDTSpecial Weather StatementOHXGiles, Marshall38 min
Jun 3, 3:35 AM CDTSpecial Weather StatementOHXBedford40 min
Jun 3, 4:11 AM CDTSpecial Weather StatementOHXCannon, Coffee49 min
Jun 3, 4:34 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren, White26 min
Jun 3, 4:58 AM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, White32 min
Jun 3, 5:23 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam37 min
Jun 3, 6:03 AM CDTSpecial Weather StatementOHXCumberland42 min
Jun 3, 8:56 AM CDTSpecial Weather StatementOHXPutnam, White49 min
Jun 3, 11:54 AM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale51 min
Jun 3, 2:54 PM CDTSpecial Weather StatementOHXPickett21 min
Jun 3, 3:30 PM CDTSpecial Weather StatementOHXCannon45 min
Jun 3, 3:51 PM CDTSpecial Weather StatementOHXFentress9 min
Jun 3, 4:44 PM CDTSpecial Weather StatementOHXCoffee31 min
Jun 3, 4:46 PM CDTSpecial Weather StatementOHXPutnam44 min
Jun 3, 5:23 PM CDTSpecial Weather StatementOHXOverton37 min
Jun 3, 6:20 PM CDTSpecial Weather StatementOHXWarren40 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.